Editorials

Tiaprofenic acid and cystitis

BMJ 1994; 309 doi: https://doi.org/10.1136/bmj.309.6954.552 (Published 03 September 1994) Cite this as: BMJ 1994;309:552
  1. D N Bateman

    Non-steroidal anti-inflammatory drugs are widely used and most of their adverse reactions are well known. The sites mainly affected by toxicity are the gut, the skin, and the kidney. Unusual toxic reactions, such as hepatotoxicity in the case of benoxaprofen or haematological toxicity in the case of phenylbutazone, have led to the drugs being withdrawn or their use severely restricted.1,2

    Clinical use of non-steroidal anti-inflammatory drugs should be based on their known adverse reactions, particularly their toxic effect on the gut. On this basis it is possible to construct a league table of risk: low dose ibuprofen is the safest drug, naproxen and diclofenac have intermediate risk, …

    View Full Text

    Sign in

    Log in through your institution

    Free trial

    Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
    Sign up for a free trial

    Subscribe